68.4K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Aching legs, difficulty walking

7 REPLIES 7
Helm
Member

Re: Aching legs, difficulty walking

Hi Lola, I was on FEC-T (last session of Docataxel was 4 weeks ago) - I had aching knee joints and hips, which wasn't a surprise, but after the last treatment might thighs really start to ache - I got to the point I could hardly go up the stairs, or walk a few feet,  and felt like I had run a marathon without any training when I did. Going to hospital appointments I had to stop and rest just getting from the main entranced to the department -  I didn't realise it would make my muscles ache so much - I can relate to feeling like 100!

It's been a bit disconcerting because prior to treatment I was able to walk for hours without problems.

 

But it's starting to ease up now, although I'm still not ready to walk alot - around the house with some pit stops is where I'm at at the moment. I can get up the stairs pretty okay (still get a bit breathless though). I think it's just a case of being patient, and taking it slowly, building up how far you can manage to walk as the side effect diminishes. Don't be afraid to contact your chemo department nurses or your doctor for advice if you feel it's not getting better soon.

 

Best of luck:)

KBO
Member

Re: Aching legs, difficulty walking

Hi, i had very achy feet when i was having chemo, it was when i was started on Taxotere and a few months after id finished chemo i still had achy feet but it wore off eventually..i just think its the effects of chemo because i know tax does affect your joints..x
Guest user
Not applicable

Re: Aching legs, difficulty walking

Hi - I had FEC-T as well and my feet started hurting particularly badly during the last three cycles (Taxotere/docetaxel).  It was painful to walk and the pain started creeping up my legs to about mid-calf, especially during the evening.  This continued for many months after I had finished chemo.  As there was a degree of numbness as well, I was told I had peripheral neuropathy [PN] and this would improve very gradually, maybe over 3 years or so. To help with the symptoms I had a low dose of amitriptyline (usually used as an antidepressant, but it works for PN); this helped and I stuck with it for about 6 months. 

 

Things started to ease as long as I kept active by walking quite a lot each day.  I still need to keep active and moving about but the pains have returned although I am now nealy 2 yrs post-chemo.  My feet hurt nearly all the time, including in bed or just sitting and my legs feel 'tired' all the time, but I still feel the need to move around; sitting still for more than about 40 minutes really is a pain. My R arm hurts as well (following R mastectomy and axillary clearance), in fact both my arms feel heavy and lacking in strength.  The only thing that has improved is the PN in my finger tips.

 

I have been on Arimidex/Anastrozole for nearly 2 years and wonder whether this is having any side-effects as well.

Guest user
Not applicable

Re: Aching legs, difficulty walking

I remember going for a gentle walk round the local town and having to just suddenly  sit down - I felt like a puppet whose strings someone had just cut! It took me by surprise and upset me rather, but once I realised my limits I was more careful about building up very gently ... Give yourself time....

Lola65
Member

Re: Aching legs, difficulty walking

Thanks Cazza.

 

I am 100% certain mine is nothing to do with the menopause. I went through mine naturally 20 odd years ago!!!!  My aches are muscular and this started when I was still on chemo, so I am sure it is tht, but I will mention it to my oncologist when I see him tomorrow for Rads planning.

xx

fizzpop
Member

Re: Aching legs, difficulty walking

Yes I had & still have that problem. But good news it does get better, my chemo nurses told me it is normal, and will get better in time, & just do what you can . As time has gone on I am defo able to do do more.
cazza36
Member

Re: Aching legs, difficulty walking

Hi Lola,

YES! I definitely had that problem. I couldn't get out of bed in the morning. My back and legs were so painful. I had FEC-T and the T was harsh!!! I found the opposite though - I was slightly better when I loosened up. Now 6 months on I still have sore knees and tendons but my back is fine. I am fine apart from stairs 1st thing in the morning, walking after I sit down for a while, and dancing (I'm a dancer lol). My oncologist thinks its the early menopause that is causing the pains now and not the tamoxifen or chemo. 

 

I would suggest that if it doesn't start improving soon you should speak to your oncologist. They will have come across this loads and will know if you need a scan.

Hope that helps xxx

Lola65
Member

Aching legs, difficulty walking

Hi everyone,

 

 

Has anyone else had this problem? I am 5 weeks post chemo (6 x Tax/Carboplatin with Herceptin and the Neulasta blood boosting injection). I can potter about the house but am unable to manage more than a couple of hundred yards on a flat walk before my legs start to complain. Inclines are a definite no-no. My lower back and thighs (back and front) ache so much I have to stop and rest. It is worse than wading through treacle. I feel 100 years old, yet when I'm sitting down I feel well and healthy. It's just walking that is a problem.

xxx